MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE
Model Number AESR45P
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: after investigation, it was determined that the level one root cause for the inability to fully retract and unclamp the reload was that the blade assembly was broken.The level two root cause may have been attributed to the device continuing to be fired once the blade assembly had reached the end of the reload.This was evidenced by the location of the i-beam upon return of the reload.The handle was received as expected and no defects were found during the visual inspection, functional testing, and disassembly.Did device malfunction? yes.Did device fail to meet specification? no.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An aeon endoscopic stapler 4.0mm/45mm purple reload was used with an aeon endoscopic stapler handle - medium in a low anterior resection procedure by the physician on (b)(6) 2021.The physician fired the reload on the rectum and heard a crack sound during retraction.The orange retraction knob was pulled back completely, but the reload remained clamped on the tissue.The reload was removed by stapling/cutting.Surgery was delayed by more than 30 minutes.No patient harm.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
11 executive park drive
billerica MA 01862
MDR Report Key11608425
Report Number3012998149-2021-00001
Device Sequence Number17018940
Product Code GDW
UDI-Device Identifier00851574008868
UDI-Public(01)00851574008868(17)241231(10)19AR303
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberAESR45P
Device Lot Number19AR303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;